If you’ve taken Boniva and have been plagued by unwanted side effects, you may be entitled to financial compensation. Bisphosphonates, like Boniva, can reduce calcium levels, causing health problems including esophageal cancer and femur fractures. Other side effects of Boniva include jaw problems, gastrointestinal problems, and more. In a Boniva Side Effects lawsuit, you will need to show that the medication caused your health problems.
Bisphosphonates cause esophageal cancer
A recent study from the National Cancer Institute and Queen’s University Belfast looked at the link between oral bisphosphonates and esophageal cancer. Researchers included people who had taken bisphosphonates in the previous decade and those who hadn’t. About half of the participants had received a prescription for bisphosphonates. The average age of the participants was 70 years. Only a few participants developed esophageal or stomach cancer. The researchers found that patients who received oral bisphosphonates had a slightly increased risk of developing esophageal and stomach cancer.
The study found that prolonged use of bisphosphonate medicines did not have a favorable risk-benefit profile. Nevertheless, the risks associated with bisphosphonates may outweigh any possible benefits. The FDA acknowledges that oral bisphosphonates may increase the risk of esophageal cancer. The FDA acknowledges the risk of esophageal cancer following multiple reports of esophageal events and esophagitis in people taking bisphosphonates.
They decrease calcium levels
Several bone and joint problems can occur with low levels of calcium and vitamin D. Boniva decreases calcium levels and may be dangerous if these problems are not addressed. If you have a condition that prevents your body from properly absorbing these nutrients, your doctor may prescribe calcium and vitamin D supplements. If your bone and joint pain become severe, you should contact your doctor. Also, make sure to follow the directions on the bottle.
The safety and efficacy of BONIVA once-monthly were evaluated in a randomized, double-blind, multinational, noninferiority trial. The study involved 1602 postmenopausal women with lumbar spine BMD at least one SD below the premenopause median. The main outcome measure was the change in lumbar spine BMD from baseline to 3 years after treatment. The dose of ibandronate, 2.5 mg/day, was prescribed to all patients. They have also prescribed 400 international units of vitamin D and 500 mg of calcium per day.
They can cause femur fractures
Patients who take Boniva have a risk of femur fractures, although these side effects are rare. Femur fractures may occur in the neck or hip after taking the drug for at least a year. Patients with osteonecrosis of the jaw are at increased risk of this side effect. In the past, a few patients have been awarded compensation based on this side effect.
Patients taking Boniva for osteoporosis can experience femur fractures. These fractures may occur in either leg and may occur with a light force. A new, dull ache in the thigh is also a sign that the bone has broken. If you notice any of these symptoms, contact your healthcare provider as soon as possible. Your doctor will want to check with you if this side effect is caused by Boniva.
They can cause jaw problems
If you are taking Boniva, you should be aware of some of the potential side effects, including jaw problems. This osteoporosis drug can weaken the jawbone, which can lead to problems, such as tooth fractures and jaw osteonecrosis. In fact, one out of three osteoporosis patients will break a bone in their lifetime. To avoid jaw fractures and jaw problems, it’s important to visit a dentist regularly and let them know you’re taking Boniva. Regular dental checkups and infections are also important. If you notice a change in your mouth, contact your dentist immediately to report the problem.
Boniva may cause jaw bone issues. If you have had dental surgery or are having a dental procedure, you could experience jaw bone problems after receiving this medication. Boniva may not be a good candidate for these procedures, so ask your doctor about your dental condition before using Boniva. In addition, you should be sure to practice good oral hygiene while you’re using Boniva to prevent these issues. In addition, you should talk to your doctor about any other medications you’re taking.
They can cause esophageal irritation
While Boniva is not a particularly dangerous drug, some of its side effects can be quite serious, and you may even need to go to the hospital if you experience severe esophageal irritation or pain. While these effects are generally temporary and can be treated with over-the-counter pain relievers, serious ones may require hospitalization. To avoid this side effect, you should always follow your doctor’s instructions and avoid taking Boniva unless necessary.
The main reason you may experience these effects is that Boniva is used to treat osteoporosis, and may cause esophageal irritation when taken orally. Learn more about osteoporosis and how it affects the esophagus and other organs. For more information, visit our osteoporosis article. The drug can cause esophageal irritation in patients with severe kidney problems.